Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the sum of the index of a parabolic subalgebra and of its nilpotent radical


Author: Rupert W. T. Yu
Journal: Proc. Amer. Math. Soc. 136 (2008), 1515-1522
MSC (2000): Primary 17B20
Published electronically: January 9, 2008
MathSciNet review: 2373578
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this short note, we investigate the following question of Panyushev stated in 2003: ``Is the sum of the index of a parabolic subalgebra of a semisimple Lie algebra $ \mathfrak{g}$ and the index of its nilpotent radical always greater than or equal to the rank of $ \mathfrak{g}$?'' Using the formula for the index of parabolic subalgebras conjectured by Tauvel and the author and proved by Fauquant-Millet and Joseph in 2005 and Joseph in 2006, we give a positive answer to this question. Moreover, we also obtain a necessary and sufficient condition for this sum to be equal to the rank of $ \mathfrak{g}$. This provides new examples of direct sum decomposition of a semisimple Lie algebra verifying the ``index additivity condition'' as stated by Raïs.


References [Enhancements On Off] (What's this?)

  • 1. Jean-Yves Charbonnel, Propriétés (Q) et (C). Variété commutante, Bull. Soc. Math. France 132 (2004), no. 4, 477–508 (French, with French summary). MR 2131901
  • 2. Vladimir Dergachev and Alexandre Kirillov, Index of Lie algebras of seaweed type, J. Lie Theory 10 (2000), no. 2, 331–343. MR 1774864
  • 3. FAUQUANT-MILLET F. AND JOSEPH A., La somme des faux degrés - un mystère en théorie des invariants, preprint (2005).
  • 4. Jens Carsten Jantzen, Einhüllende Algebren halbeinfacher Lie-Algebren, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 3, Springer-Verlag, Berlin, 1983 (German). MR 721170
  • 5. A. Joseph, A preparation theorem for the prime spectrum of a semisimple Lie algebra, J. Algebra 48 (1977), no. 2, 241–289. MR 0453829
  • 6. Anthony Joseph, On semi-invariants and index for biparabolic (seaweed) algebras. I, J. Algebra 305 (2006), no. 1, 487–515. MR 2264140, 10.1016/j.jalgebra.2005.12.029
  • 7. Anne Moreau, Indice du normalisateur du centralisateur d’un élément nilpotent dans une algèbre de Lie semi-simple, Bull. Soc. Math. France 134 (2006), no. 1, 83–117 (French, with English and French summaries). MR 2233701
  • 8. Anne Moreau, Indice et décomposition de Cartan d’une algèbre de Lie semi-simple réelle, J. Algebra 303 (2006), no. 1, 382–406 (French, with English and French summaries). MR 2253668, 10.1016/j.jalgebra.2005.09.016
  • 9. Dmitri I. Panyushev, Inductive formulas for the index of seaweed Lie algebras, Mosc. Math. J. 1 (2001), no. 2, 221–241, 303 (English, with English and Russian summaries). MR 1878277
  • 10. Dmitri I. Panyushev, The index of a Lie algebra, the centralizer of a nilpotent element, and the normalizer of the centralizer, Math. Proc. Cambridge Philos. Soc. 134 (2003), no. 1, 41–59. MR 1937791, 10.1017/S0305004102006230
  • 11. RıS M., Notes sur l'indice des algèbres de Lie (I) et (II), preprints arXiv math.RT/0605499 and math.RT/0605500.
  • 12. Patrice Tauvel and Rupert W. T. Yu, Indice et formes linéaires stables dans les algèbres de Lie, J. Algebra 273 (2004), no. 2, 507–516 (French, with English and French summaries). MR 2037708, 10.1016/S0021-8693(03)00376-4
  • 13. Patrice Tauvel and Rupert W. T. Yu, Sur l’indice de certaines algèbres de Lie, Ann. Inst. Fourier (Grenoble) 54 (2004), no. 6, 1793–1810 (2005) (French, with English and French summaries). MR 2134224
  • 14. Patrice Tauvel and Rupert W. T. Yu, Lie algebras and algebraic groups, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2005. MR 2146652
  • 15. O. S. Yakimova, The index of centralizers of elements in classical Lie algebras, Funktsional. Anal. i Prilozhen. 40 (2006), no. 1, 52–64, 96 (Russian, with Russian summary); English transl., Funct. Anal. Appl. 40 (2006), no. 1, 42–51. MR 2223249, 10.1007/s10688-006-0005-4

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B20

Retrieve articles in all journals with MSC (2000): 17B20


Additional Information

Rupert W. T. Yu
Affiliation: UMR 6086 du C.N.R.S., Département de Mathématiques, Université de Poitiers, Téléport 2 – BP 30179, Boulevard Marie et Pierre Curie, 86962 Futuroscope Chasseneuil Cedex, France
Email: yuyu@math.univ-poitiers.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09234-4
Received by editor(s): August 18, 2006
Published electronically: January 9, 2008
Communicated by: Dan M. Barbasch
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.